zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Coexistence and stability of predator-prey model with Beddington-DeAngelis functional response and stage structure. (English) Zbl 1146.34057
Authors’ abstract: We present a predator-prey model of Beddington-DeAngelis type functional response with stage structure on prey. The constant time delay is the time taken from birth to maturity about the prey. By the uniform persistence theories and monotone dynamic theories, sharp threshold conditions which are both necessary and sufficient for the permanence and extinction of the model as well as the sufficient conditions for the global stability of the coexistence equilibria are obtained. Biologically, it is proved that the variation of prey stage structure can affect the permanence of the system and drive the predator into extinction by changing the prey carrying capacity: Our results suggest that the predator coexists with prey permanently if and only if predator’s recruitment rate at the peak of prey abundance is larger than its death rate; and that the predator goes extinct if and only if predator’s possible highest recruitment rate is less than or equal to its death rate; furthermore, our results also show that a sufficiently large mutual interference by predators can stabilize the system.

34K60Qualitative investigation and simulation of models
34K20Stability theory of functional-differential equations
92D25Population dynamics (general)
34K25Asymptotic theory of functional-differential equations
Full Text: DOI
[1] Arditi, R.; Ginzburg, L. R.: Coupling in predator -- prey dynamics: ratio-dependence, J. theoret. Biol. 139, 311-326 (1989)
[2] Beddington, J. R.: Mutual interference between parasites or predators and its effect on searching efficiency, J. animal ecol. 44, 331-341 (1975)
[3] Cantrell, R. S.; Cosner, C.: On the dynamics of predator -- prey models with the beddington -- deangelis functional response, J. math. Anal. appl. 257, 206-222 (2001) · Zbl 0991.34046 · doi:10.1006/jmaa.2000.7343
[4] Cantrell, R. S.; Cosner, C.; Ruan, S. G.: Intraspecific interference and consumer -- resource dynamics, Discrete contin. Dyn. syst. Ser. B 4, 527-546 (2004) · Zbl 1100.92061 · doi:10.3934/dcdsb.2004.4.527
[5] Cosner, C.; Deangelis, D. L.; Ault, J. S.: Effects of spatial grouping on the functional response of predators, Theoret. popul. Biol. 56, 65-75 (1999) · Zbl 0928.92031 · doi:10.1006/tpbi.1999.1414
[6] Crowley, P. H.; Martin, E. K.: Functional response and interference within and between year classes of a dragonfly population, J. N. Am. benthol. Soc. 8, 211-221 (1989)
[7] Deangelis, D. L.; Goldsten, R. A.; Neill, R.: A model for trophic interaction, Ecology 56, 881-892 (1975)
[8] Fan, M.; Kuang, Y.: Dynamics of a nonautonomous predator prey system with the beddington -- deangelis functional response, J. math. Anal. appl. 295, 15-39 (2004) · Zbl 1051.34033 · doi:10.1016/j.jmaa.2004.02.038
[9] Gourley, S. A.; Kuang, Y.: A stage structured predator -- prey model and its dependence on through-stage delay and death rate, J. math. Biol. 49, 188-200 (2004) · Zbl 1055.92043 · doi:10.1007/s00285-004-0278-2
[10] Hale, J. K.; Waltman, P.: Persistence in infinite-dimensional systems, SIAM J. Math. anal. 20, 388-395 (1989) · Zbl 0692.34053 · doi:10.1137/0520025
[11] Hassell, M. P.; Varley, C. C.: New inductive population model for insect parasites and its bearing on biological control, Nature 223, 1133-1137 (1969)
[12] Holling, C. S.: The components of predation as revealed by a study of small mammal predation of the European pine sawfly, Canad. entomologist 91, 293-320 (1959)
[13] Holling, C. S.: Some characteristics of simple types of predation and parasitism, Canad. entomologist 91, 385-395 (1959)
[14] Hsu, S. B.; Hubbell, S. P.; Waltman, P.: Competing predators, SIAM J. Appl. math. 35, 617-625 (1978) · Zbl 0394.92025 · doi:10.1137/0135051
[15] Hwang, Z. W.: Global analysis of the predator -- prey system with beddington -- deangelis functional response, J. math. Anal. appl. 281, 395-401 (2003) · Zbl 1033.34052 · doi:10.1016/S0022-247X(02)00395-5
[16] Hwang, Z. W.: Uniqueness of limit cycles of the predator -- prey system with beddington -- deangelis functional response, J. math. Anal. appl. 290, 113-122 (2004) · Zbl 1086.34028 · doi:10.1016/j.jmaa.2003.09.073
[17] Kuang, Y.; Beretta, E.: Global qualitative analysis of a ratio-dependent predator -- prey system, J. math. Biol. 36, 389-406 (1998) · Zbl 0895.92032 · doi:10.1007/s002850050105
[18] Liu, S.; Beretta, E.: A stage-structured predator -- prey model of beddington -- deangelis type, SIAM J. Appl. math. 66, 1101-1129 (2006) · Zbl 1110.34059 · doi:10.1137/050630003
[19] Liu, S.; Chen, L.; Luo, G.; Jiang, Y.: Asymptotic behavior of competitive Lotka -- Volterra system with stage structure, J. math. Anal. appl. 271, 124-138 (2002) · Zbl 1022.34039 · doi:10.1016/S0022-247X(02)00103-8
[20] Liu, S.; Chen, L.; Liu, Z.: Extinction and permanence in nonautonomous competitive stage structured system with stage structure, J. math. Anal. appl. 274, 667-684 (2002) · Zbl 1039.34068 · doi:10.1016/S0022-247X(02)00329-3
[21] Liu, Z.; Yuan, R.: Stability and bifurcation in a delayed predator -- prey system with beddington -- deangelis functional response, J. math. Anal. appl. 296, 521-537 (2004) · Zbl 1051.34060 · doi:10.1016/j.jmaa.2004.04.051
[22] Qiu, Z. P.; Yu, J.; Zou, Y.: The asymptotic behavior of a chemostat model with the beddington -- deangelis functional response, Math. biosci. 187, 175-187 (2004) · Zbl 1049.92039 · doi:10.1016/j.mbs.2003.10.001
[23] Ruxton, G.; Gurney, W. S. C.; Deroos, A.: Interference and generation cycles, Theoret. popul. Biol. 42, 235-253 (1992) · Zbl 0768.92025 · doi:10.1016/0040-5809(92)90014-K
[24] Skalski, G. T.; Gilliam, J. F.: Functional responses with predator interference: viable alternatives to the Holling type II model, Ecology 82, 3038-3092 (2001)
[25] Thieme, H. R.: Persistence under relaxed point-dissipativity (with application to an endemic model), SIAM J. Math. anal. 24, 407-435 (1993) · Zbl 0774.34030 · doi:10.1137/0524026
[26] Hwang, Z. W.: Uniqueness of limit cycles of the predator -- prey system with beddington -- deangelis functional response, J. math. Anal. appl. 290, 113-122 (2004) · Zbl 1086.34028 · doi:10.1016/j.jmaa.2003.09.073
[27] Hutson, V.; Schmitt, K.: Permanence in dynamical systems, Math. biosci. 111, 1-71 (1992) · Zbl 0783.92002
[28] Murdoch, W. W.; Briggs, C. J.; Nisbet, R. M.: Consumer -- resource dynamics, (2003)